Lightning, Brunswick
- When
- June 3, 12:36 PM EST
- Where
- Brunswick County, 5.16 mi SSE of Mill Creek
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.027, -78.060
Lightning struck a house on South Shore Drive near Longwood Road.
A thunderstorm producing cloud to ground lightning struck a house.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
A thunderstorm producing cloud to ground lightning struck a house.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 3, 10:16 AM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1116 AM EDT MON JUN 3 2013 .SYNOPSIS... AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE FRONT WILL CROSS THE EASTERN CAROLINAS BY EARLY TUESDAY...STALLING WELL OFFSHORE BY EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD FROM THE NORTH DURING THE MID TO LATE WEEK PERIOD. DURING THE SAME TIME PERIOD...AREAS OF LOW PRESSURE WILL DEVELOP AND MOVE NORTHEAST ALONG THE STALLED OFFSHORE FRONT. ONE OF THESE LOWS MAY BRING UNSETTLED WEATHER CONDITIONS TO THE FORECAST AREA FRIDAY INTO SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM MONDAY...TEMPS CLIMBING TOWARD 80 DEGREES THIS MORNING OVER THE COASTAL CAROLINAS HELPING TO FURTHER DESTABILIZE THE ATMOSPHERE. TEMPS IN HEAVIER PCP INLAND RUNNING A FEW DEGREES LOWER. SHWRS/TSTMS WILL CONTINUE TO DEVELOP IN VERY WARM AND MOISTURE RICH AIR MASS AHEAD OF COLD FRONT THROUGH TODAY. WITH PCP WATER VALUES UP AROUND 2 INCHES IN A DEEP NEARLY SATURATED COLUMN AND DEWPOINT TEMPS IN THE 70S...EXPECT HEAVY RAIN AS MAIN THREAT AS THESE SHOWERS AND STORMS MOVE THROUGH. THE MEAN STEERING FLOW WILL BE FROM THE SOUTHWEST AROUND 20 MPH AND THEREFORE SHWRS/TSTMS WILL MOVE OFF TO THE NORTHEAST. HIGHER RES MODELS AND STABILITY PARAMETERS POINTING TO BEST ACTIVITY UP THROUGH 3PM TO 4PM AND TAPERING OFF THIS EVENING. THIS COINCIDES WITH BEST DIURNAL HEATING AND UPPER LEVEL SUPPORT. A FEW PERTURBATIONS IN THE MID LEVEL FLOW WILL RIDE THROUGH THE AREA ENHANCING THE THUNDERSTORM ACTIVITY. RUC SHOWED MORE POTENT ONE EXITING OFF TO THE NORTHEAST AS ANOTHER ONE MOVES UP THROUGH SC THROUGH EARLY THIS AFTERNOON. OVERALL WILL SEE MAIN SHORTWAVE ENERGY MOVE THROUGH THIS AFTERNOON AND EXITING THE COAST THIS EVENING. EXPECT FAIRLY WIDESPREAD CONVECTION THROUGH THIS AFTERNOON...ALTHOUGH THERE WILL BE SOME BREAKS AT TIMES. WILL MAINTAIN LIKELY TO CATEGORICAL POPS THROUGH TODAY WITH HIGH TEMPS AROUND 80 MOST PLACES. ACTUAL COLD FRONT STILL LOCATED A GOOD DISTANCE TO THE WEST CROSSING THE APPALACHIANS THIS MORNING. MID TO UPPER TROUGH WILL SHIFT EAST PUSHING THIS COLD FRONT THROUGH THE CAROLINAS AND OFF SHORE EARLY TUES MORNING. SHWRS/TSTMS WILL TAPER OFF THROUGH LATE THIS EVENING LEAVING CLOUDS AND AREA OF FOG IN THEIR WAKE. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 AM MONDAY...COLD FRONT LAYING ACROSS THE AREA AT THE START OF THE PERIOD WILL SLOWLY PUSH OFFSHORE TUE. FRONTS MOVEMENT WILL BE SLOW AND LINGERING LOW LEVEL MOISTURE BEHIND THE FRONT WARRANTS SLIGHT CHC TO LOW CHC POP FOR FIRST HALF OF TUE. HIGH PRESSURE SLOWLY BUILDS IN BEHIND THE FRONT WITH NORTH AND THEN NORTHEAST FLOW DEVELOPING. MID LEVEL PUSH BEHIND THE FRONT IS QUITE WEAK WITH LITTLE IN THE WAY OF COLD ADVECTION. MID LEVELS DRY OUT LATER TUE AS WESTERLY FLOW DEVELOPS BUT LINGERING SURFACE BOUNDARY AND MOIST NORTHEAST FLOW LATE TUE AND TUE NIGHT WILL MAINTAIN CLOUD COVER AND THREAT OF ISOLATED LIGHT RAIN...ESPECIALLY ALONG THE COAST. DEEPER MOISTURE STARTS TO RETURN ON WED AS MID LEVEL FLOW BACKS TO SOUTHWEST WHILE LOW LEVEL WINDS REMAIN NORTHEAST TO EAST. PRECIPITABLE WATER VALUES CLIMB BACK CLOSE TO 2 INCHES LATER WED AND WED NIGHT BUT LACKING ANY SIGNIFICANT LOW LEVEL FORCING MECHANISM OR MID LEVEL SUPPORT CANNOT SEE MUCH MORE THAN ISOLATED SHOWERS DEVELOPING LATER WED AND CONTINUING INTO THE EVENING. NORTHEAST TO EAST FLOW THROUGH THE PERIOD AND LINGERING CLOUDS/PRECIP WILL KEEP HIGHS SLIGHTLY BELOW CLIMO. LINGERING CLOUD COVER AND LOW LEVEL MOISTURE WILL HELP KEEP LOWS NEAR TO SLIGHTLY ABOVE CLIMO. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 3 AM MONDAY...LOW CONFIDENCE CONTINUES FOR THE EXTENDED PERIOD. POTENTIAL TROPICAL OR SUB-TROPICAL SYSTEM IN THE GULF OF MEXICO ADDS A LOT OF UNCERTAINTY TO THE FORECAST LATE WEEK. THU SHOULD BE SIMILAR TO WED...THOUGH WITH MORE CLOUDS. HIGH PRESSURE RIDGING IN FROM THE NORTH SHIFTS EAST WITH LOW LEVEL NORTHEAST FLOW BECOMING EASTERLY. WEAK COASTAL TROUGH IS PUSHED INLAND AND DISSIPATES THU BUT IS LIKELY TO GENERATE SOME PRECIP. WILL MAINTAIN INHERITED CHC POP WITH HIGHS NEAR TO BELOW CLIMO AND LOWS NEAR TO ABOVE CLIMO. FRI AND BEYOND THE PREVIOUS INCREASING AGREEMENT BETWEEN MEDIUM RANGE GUIDANCE HAS EVAPORATED. NOW SEEING SIGNIFICANT RUN TO RUN DIFFERENCES POPPING UP WITHIN THE GFS/ECMWF/CANADIAN. EVEN THE ENSEMBLE MEMBERS OF BOTH GFS AND ECMWF ARE HAVING DIFFICULTY WITH THIS SYSTEM. WHAT IS KNOWN IS THE MID AND UPPER LEVEL PATTERN WILL BE WEAK AND ILL-DEFINED. LACK OF STEERING AND ENHANCING FEATURES...ALONG WITH THE FACT THAT THE SYSTEM HAS YET TO TAKE SHAPE...IS GIVING THE GUIDANCE FITS AND KEEPING CONFIDENCE LOW. IF THE SYSTEM DEVELOPS IT IS LIKELY TO MEANDER AROUND THE GULF UNTIL MID LEVEL TROUGH AMPLIFYING OVER THE EASTERN CONUS FRI CAPTURES IT. ONCE THE TROUGH PICKS IT UP THE GUIDANCE AGREES THE SYSTEM WILL MOVE NORTHEAST BUT PATHS VARY FROM WEST OF THE ILM FORECAST AREA TO OFF THE SOUTHEAST COAST FRI INTO SAT. BEST PRECIP CHANCES WILL BE AHEAD OF THE SYSTEM AS IT IS LIKELY TO BE TRANSITIONING FROM TROPICAL TO BAROCLINIC AS IT REACHES THE CAROLINAS. BEHIND THE EXITING MID LEVEL TROUGH AND SURFACE LOW WEAK MID LEVEL RIDGING BUILDS NORTH FROM THE GULF OF MEXICO. THIS WILL HELP DRY THE REGION OUT AND LEAD TO INCREASING TEMPERATURES AS THE PERIOD ENDS. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AS OF 12Z...COLD FRONT APPROACHING THE REGION WITH ABUNDANT MOISTURE AHEAD OF IT. LOW LFC'S COMBINED WITH HEATING TODAY WILL KICK OFF NUMEROUS SHOWERS AND THUNDERSTORMS BY MID TO LATE MORNING. VISIBILITIES WILL BE PREDOMINATELY MVFR...WITH BRIEF IFR CONDITIONS IN THE HEAVIER CONVECTION. WINDS WILL REMAIN PREDOMINATELY SOUTHWESTERLY...GUSTY IN CONVECTION. CONVECTION WILL WIND DOWN THIS EVENING. THE FRONT WILL BE FAIRLY DIFFUSE AS IT PASSES TONIGHT...WITH A WIND SHIFT TO THE NORTHWEST EXPECTED...ALBEIT LIGHT. SOME IFR STRATUS IS EXPECTED TO DEVELOP TOWARD THE END OF THE FORECAST PERIOD. EXTENDED OUTLOOK...SHOWERS/T-STORMS WITH TEMPO MVFR/IFR ON TUESDAY. ISOLATED SHOWERS POSSIBLE WEDNESDAY WITH INCREASED PCPN CHANCES THURSDAY AND FRIDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM MONDAY...MODELS INDICATE THE SFC PRESSURE PATTERN AND GRADIENT AHEAD OF THE APPROACHING COLD FRONT TODAY WILL PRODUCE A MAINLY S TO SSW WIND CLOSER TO 15 KT...WITH GUSTS UP TO 20 KT. AS THE COLD FRONT PUSHES EAST THROUGH TONIGHT THE GRADIENT WILL WEAKEN. WINDS WILL VEER TO THE SW THIS EVENING...AND FURTHER VEER TO THE W TO NW DURING THE PRE-DAWN TUE HOURS AS COLD FRONT MOVES OFF THE COAST. WIND SPEEDS WILL DROP DOWN TO TO 10 KTS OR SO TOWARD DAYBREAK. SIGNIFICANT SEAS WILL PEAK TODAY...WITH 3 TO 4 FT...AND A FEW 5 FOOTERS ACROSS THE OUTER WATERS OFF CAPE FEAR. SIGNIFICANT SEAS ARE NOW A COMBINATION OF A SOMEWHAT DECAYED 2 FOOT SE GROUND SWELL AT 8 SECOND PERIODS...AND THE LOCALLY PRODUCED 2 TO 4 FOOT WIND DRIVEN WAVES EXHIBITING 5 TO 6 SECOND PERIODS. THE SHORT PERIOD WIND WAVES HAS NOW BECOME THE DOMINANT PLAYER FOR SIGNIFICANT SEA HEIGHTS. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 AM MONDAY...LIGHT NORTH TO NORTHEAST FLOW WILL DEVELOP TUE AS HIGH PRESSURE STARTS TO BUILD IN BEHIND WEAK COLD FRONT. FRONT WILL BE SLOW TO CROSS THE WATERS AND WINDS ARE LIKELY TO REMAIN LIGHT INTO TUE EVENING. GRADIENT BECOMES MORE DEFINED WED AND WED NIGHT WITH 15 TO 20 KT NORTHEAST FLOW DEVELOPING LATE IN THE DAY. GRADIENT RELAXES A LITTLE AS THE PERIOD ENDS. WINDS BECOMING MORE EASTERLY WED NIGHT AS CENTER OF HIGH DRIFTS OFF THE NEW ENGLAND COAST. SEAS 2 TO 3 FT ON TUE RESPOND TO INCREASE IN NORTHEAST FLOW WED...BUILDING TO 3 TO 4 FT LATE IN THE PERIOD. LONG TERM /THURSDAY THROUGH FRIDAY/... AS OF 3 AM MONDAY...EAST TO NORTHEAST FLOW ACROSS THE WATERS WILL BECOME SOUTHEAST THU AS WEAK COASTAL TROUGH MOVES INLAND. GRADIENT REMAINS WEAK INTO THU NIGHT WITH SPEEDS BARELY EXCEEDING 10 KT. VERY LITTLE CONFIDENCE IN THE SECOND HALF OF THE FORECAST AS GULF OF MEXICO LOW HAS POTENTIAL TO CREATE JUST ABOUT ANY WIND DIRECTION DEPENDING ON ITS TRACK. STRENGTH OF THE LOW IS ALSO IN QUESTION WHICH WILL HAVE A BIG IMPACT ON WIND SPEEDS ACROSS THE WATERS. A BLEND OF THE LATEST GFS/ECMWF SOLUTIONS RESULTS IN WEAK LOW TRACKING NORTHEAST ALONG THE COAST FRI INTO FRI NIGHT. LATEST FORECAST REFLECTS THIS SOLUTION WITH SPEEDS CAPPED AT 15 KT FOR NOW. SEAS 2 TO 4 FT THU WILL BUILD TO 3 TO 5 FT FRI. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RGZ SHORT TERM...III LONG TERM...III AVIATION...DL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 316 AM EDT MON JUN 3 2013 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-041000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 316 AM EDT MON JUN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN PRODUCING THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE SHORT DURATION FLOODING OR PONDING OF WATER ACROSS LOW LYING AND POORLY DRAINED LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-SCZ054-041000- COASTAL BRUNSWICK-COASTAL HORRY- 316 AM EDT MON JUN 3 2013 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. HEAVY RAIN PRODUCING THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE SHORT DURATION FLOODING OR PONDING OF WATER ACROSS LOW LYING AND POORLY DRAINED LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-SCZ056-041000- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL GEORGETOWN- 316 AM EDT MON JUN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN PRODUCING THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE SHORT DURATION FLOODING OR PONDING OF WATER ACROSS LOW LYING AND POORLY DRAINED LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-041000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 316 AM EDT MON JUN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1100 AM EDT MON JUN 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HEAVY RAIN LUMBERTON 34.63N 79.01W
06/03/2013 E1.50 INCH ROBESON NC TRAINED SPOTTER
STREET FLOODING ON 7TH STREET. CAR STALLED IN ROAD.
&&
EVENT NUMBER ILM1300105
43SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1127 AM EDT MON JUN 3 2013
NCZ087-096-105-031630-
BLADEN-INLAND PENDER-ROBESON-
1127 AM EDT MON JUN 3 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN AND
ROBESON COUNTIES THROUGH 1230 PM EDT...
AT 1127 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER DUBLIN...OR ABOUT 8 MILES WEST OF
ELIZABETHTOWN...MOVING EAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...ABBOTTSBURG...
AMMON...BLADENBORO...DUART...LAGOON...LISBON...ROOKS...ROWAN...
RUSKIN...WHITE OAK AND ATKINSON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3475 7838 3470 7836 3467 7832 3461 7831
3457 7825 3472 7812 3473 7811 3473 7807
3447 7810 3450 7887 3481 7885 3486 7856
3485 7852 3486 7850
TIME...MOT...LOC 1527Z 264DEG 30KT 3467 7871
WEISSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1130 AM EDT MON JUN 3 2013
SCZ033-053>056-031630-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND
HORRY-MARION-
1130 AM EDT MON JUN 3 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN...HORRY AND
MARION COUNTIES THROUGH 1230 PM EDT...
AT 1130 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM ADRIAN...TO LAMBERT...MOVING EAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...GARDEN CITY...GEORGETOWN...
LITTLE RIVER...MURRELLS INLET...MYRTLE BEACH...NORTH MYRTLE BEACH...
RED HILL...SOCASTEE...SURFSIDE BEACH...ADRIAN AND ALLSBROOK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3315 7936 3323 7946 3324 7953 3332 7965
3346 7957 3357 7943 3368 7941 3378 7932
3382 7932 3387 7939 3414 7919 3385 7855
3377 7875 3362 7895 3341 7913 3325 7918
3320 7917 3312 7925
TIME...MOT...LOC 1530Z 251DEG 27KT 3347 7929
WEISSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1139 AM EDT MON JUN 3 2013
NCZ096-099-105-109-110-SCZ053-031630-
BLADEN-COASTAL BRUNSWICK-COLUMBUS-INLAND BRUNSWICK-INLAND
HORRY-INLAND PENDER-
1139 AM EDT MON JUN 3 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...BRUNSWICK...
PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 1230 PM EDT...
AT 1139 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
WHITEVILLE...TO TABOR CITY...MOVING EAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...ASH...BETHEL...
BUGHILL...CALABASH...CARVERS...CHADBOURN...CHERRY GROVE...
CLARENDON...COUNCIL...CRUSOE ISLAND AND DELCO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3447 7810 3386 7854 3390 7860 3389 7864
3414 7920 3449 7886
TIME...MOT...LOC 1539Z 258DEG 24KT 3437 7872
WEISSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1230 PM EDT MON JUN 3 2013
NCZ096-099-105>110-SCZ053-054-031800-
BLADEN-COASTAL BRUNSWICK-COASTAL HORRY-COASTAL NEW HANOVER-COASTAL
PENDER-COLUMBUS-INLAND BRUNSWICK-INLAND HORRY-INLAND NEW
HANOVER-INLAND PENDER-
1230 PM EDT MON JUN 3 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...BRUNSWICK...NEW
HANOVER...PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 200 PM EDT...
AT 1229 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS...FROM ATKINSON...TO BOLTON...TO MYRTLE BEACH...MOVING
EAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...CAROLINA BEACH...LELAND...
LITTLE RIVER...MYRTLE BEACH...NORTH MYRTLE BEACH...SHALLOTTE...
WILMINGTON...ASH...ASHTON...BATARORA AND BAYSHORE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3435 7765 3417 7782 3383 7795 3390 7811
3390 7838 3379 7872 3366 7890 3366 7894
3470 7836 3457 7825 3473 7811 3473 7768
3448 7757 3443 7752
TIME...MOT...LOC 1629Z 252DEG 25KT 3411 7853
WEISSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1245 PM EDT MON JUN 3 2013
SCZ024-033-053-031730-
DILLON-INLAND HORRY-MARION-
1245 PM EDT MON JUN 3 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN HORRY...MARION AND
DILLON COUNTIES THROUGH 130 PM EDT...
AT 1244 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WEST MARION...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...FLOYDALE...FORK...
KEMPER...LAKE VIEW...LATTA...SELLERS...SMITHBORO...WEST MARION...ZION
AND NICHOLS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3424 7900 3413 7905 3417 7948 3434 7948
3437 7915
TIME...MOT...LOC 1644Z 266DEG 13KT 3423 7939
WEISSThe Wilmington radar (KLTX), 34 km away, was scanning. The volume nearest the first event began at 17:36 UTC.
1 lightning. Local standard time, as filed.
Lightning struck a house on South Shore Drive near Longwood Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2013Every state in 2013This day in weather historyWarnings in North Carolina, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463880.